MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number SNDSTR10
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 23-apr-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with a soundstar and the catheter was unable to deflect or relax completely.It was initially reported there was a deflection issue during the operation.The catheter was unable to deflect or relax completely.The customer¿s reflection issue deflection issue was not considered to be mdr reportable since the most likely consequence is an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death is remote.On 9-apr-2025, additional information was received indicating the curve was not straightening by itself when releasing the locking mechanism; it was not possible at all to return to its neutral position.Based on the new additional information which confirms the deflection was stuck, the event was reassessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
It was initially reported there was a deflection issue during the operation.The catheter was unable to deflect or relax completely.The customer¿s reflection issue deflection issue was not considered to be mdr reportable since the most likely consequence is an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death is remote.On 9-apr-2025, additional information was received indicating the curve was not straightening by itself when releasing the locking mechanism; it was not possible at all to return to its neutral position.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and deflection test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.A deflection test was performed, and no deflection issues were observed, the deflection curve could return to neutral by manually returning the catheter shaft to the neutral position using the articulation knobs, which is consistent to the provided clinical-use guidance.During the test, the catheter controls were not resistant or unable to move.A device history record evaluation was performed for the finished device lot number and no internal action was found during the review.The deflection issue reported by the customer was not confirmed as device is working as intended; this report could be customer preference related.The instructions for use include the following recommendation: if the catheter tip does not return to the neutral position after you release the steering controls, ensure the tension control knob is completely released.Release the tension by rotating the tension control knob completely in a counterclockwise direction.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21965194
Report Number2029046-2025-01148
Device Sequence Number8414753
Product Code OBJ
UDI-Device Identifier10846835000139
UDI-Public(01)10846835000139(17)250829(10)S1535117
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Catalogue NumberSNDSTR10
Device Lot NumberS1535117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown